If you believe you have a drug allergy, don’t ignore it. But did you know that most people who think they have a drug allergy probably don’t? Hear from our experts regarding five truths about drug allergies and how to separate fact from fiction.
The harm, therefore, is that patients prescribed a certain treatment regimen may not be getting enough of the medicine. More complicated still is that these patients would not have any way of knowing the specific amount of medicine they had been getting, making it difficult for doctors to know the best way to make appropriate adjustments to their treatment protocols.
Overdoses of albuterol are dangerous, so trying to compensate for the potential reduction in the amount of drug delivered by taking more of the drug is not advised. Overdose symptoms include fast heartbeat, chest pain, tremors, nausea, dizziness, dry mouth, tremors, and seizure.
GlaxoSmithKline (GSK), the British drug maker that produces the albuterol inhaler, recalled almost 600,000 inhalers. Specifically, 3 Ventolin HFA 200D inhalers – with the lot numbers of 6ZP0003, 6ZP9944, AND 6ZP9848 – were recalled from pharmacies and hospitals, as well as from retailers and wholesalers.
Given that the defect does not deem the inhalers actively dangerous for users, the United States Food and Drug Administration (FDA) approved a Level 2 recall, which does not involve requests for patients to return the inhalers. Instead, GSK and the FDA are simply interested in educating the public about the defect to ensure that patients are getting adequate treatment for their asthma and allergies. Replacing the faulty inhalers is therefore advised for patients who rely on albuterol.
GSK welcomes calls from patients with questions. Its customer service center number is 1-888-825-5249.